MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD CAPROSYN; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC

DAVIS & GECK CARIBE LTD CAPROSYN; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC
Model Number SC-543
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant products: sc-543, sc-543 caprosyn 3-0 und 75cm sc1 x36 (lot#:d2l1162y), sc-543, sc-543 caprosyn 3-0 und 75cm sc1 x36 (lot#:d2l1162y), sc-543, sc-543 caprosyn* 3-0 und 75cm sc1 x36 (lot#:d2l1162y), sc-543, sc-543 caprosyn 3-0 und 75cm sc1 x36 (lot#:d3j1707ry), sc-543, sc-543 caprosyn 3-0 und 75cm sc1 x36 (lot#:d3j1707ry), sc-543, sc-543 caprosyn* 3-0 und 75cm sc1 x36 (lot#:d2l1162y), sc-543, sc-543 caprosyn* 3-0 und 75cm sc1 x36 (lot#:d3j1707ry).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter during a hip procedure, during suturing, the needle came loose from the thread.The issue occurred on four sutures with the same batch number, another three from a different batch number, and another one from another batch.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.Thirty six representative samples were available for evalu ation.Light assisted microscopic inspection of the breathable pouches noted no breaches or damage.The needles were properly parked in the retainers.Inspection of the retainers noted the sutures were properly wound and no damage to the retainer.A tactile and mi croscopic inspection of the first nine sutures were performed with no abnormalities.The foil pouches were inspected and identified no signs of damage or abnormalities.Functional testing of the first nine representative samples noted that the breathable pouches were opened without any tears of the tyvek packaging.The sutures were removed from the retainers without any difficulty.The sutures were loaded onto an instron machine by clamping the needle with a pneumatic grip with a serrated face and the suture end with a pneumatic yarn grip.No suture breakage or fraying was noted while handling/loading the sutures into the instron machine.The instron then pulled the sutures until the needle disengaged from the sutures.The load force at the point of detachment was measured and were found to meet ep mean and individual specifications.For the tenth representative sample, the breathable pouch was opened without any tears of the tyvek packaging.The suture could not be removed from the retainer.Upon opening the retainer, adhesive was noted on the suture.It was reported that the needle had detached.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The evaluation detected an unreported condition: the suture was difficult to remove from retainer and there was a foreign object on suture.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CAPROSYN
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR  0101
Manufacturer (Section G)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR   0101
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key22783531
Report Number9612501-2025-02154
Device Sequence Number10045675
Product Code GAM
UDI-Device Identifier10884521034709
UDI-Public(01)10884521034709(17)260731(10)D3H2029Y(20)01
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K032586
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model NumberSC-543
Device Catalogue NumberSC-543
Device Lot NumberD3H2029Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2025
Supplement Date Received by Manufacturer10/10/2025
Initial Report FDA Received Date08/12/2025
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown